alcohol and medication
Jan 11, 2009
I am 39, male, and I have noticed that through my 11 years of treatment, my tolerance towards alcohol has diminished dramatically. For the first 10 years I was treated with azt, ddi and nevirapine, then I switched to atripla. Gradually, I have been drinking less (I was a rather heavy drinker before 11 yrs), because I couldn't stand the 24-36 hrs of painful hangover. I wonder if any research has been conducted on withdrawal from alcohol abuse caused by hiv medication. Now I am a regular camomile drinker.
Response from Dr. Horwath
HIV meds don't cause withdrawal symptoms from alcohol. However, you should not be drinking in the interests of your health. Alcohol has toxic effects on your liver, immune system and brain. With your illness, you cannot afford this.
Keep up the chamomile tea and stay healthy!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Painful Red Spots After Drinking Water Worried I Have HIV
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
- Can Animal And Insect Bites Transmit Hepatitis?
- How Long Does It Take To Show Signs Of Std?
- What Are Some Ways You Can Get Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.